TF: The medication I took was called EstratestHS. The formula I'm on is called HS or halfstrength comes with 625 mg testosterone and 625 mg estrogen. The only other one they show at their website ([url]www.solvay.com[/url]) is just called Estratest so they must consider it the full strength (I can't imagine taking more than the half strength.) About six months into it I started taking evening primrose oil because I read that it prevents the conversion of testosterone to dihydrotestosterone which is responsible for male pattern baldness and that it should help with stopping hairloss. Whether I accomplished my goal, I don't know but like I said I have new hair growth and it seems that the hair loss will probably completely reverse. So, I'm not sure if it was the evening primrose oil or cutting down the dose to fewer times a week that helped the situation. But since it seemed to reverse so quickly after stopping Estratest, I'm inclined to think it was the Evening Primrose Oil. One more thing, my complexion was horrible on said medication too. Just curious, what dosage are you on? I don't want to be too nosey but has it helped the libido thing? (answering is optional, of course.) Helped not at all for me!! Not even one little fantasy! LOL Thanks for everything Tree Frog. I'm so glad you're feeling better.
PS I had an endo appointment this morning. He did blood work for my thyroid so we'll see what it says. I lost my endo of many years (passed away) this fall so I've had to find a new one. I'm anxious to see what the blood work reveals since Levoxyl that I've been taking has changed a little and I've been taking the new one for about 5 weeks
I take EstratestHS. The doseage is 1.25 mg testosterone and .625 mg estrogen.
I have been doing a search on the drug. More topics come up when separating the HS from estratest.
This is some of what I found:
Estratest® 1.25 / 2.5 mg 0.90
Estratest HS® 0.625 / 1.25 mg 0.74
(They did not show .625 for the testosterone. was that a typo?)
"Estratest is a "natural estrogen
According to Kathy Petras in her book The Premature Menopause Book, the estrogen in Estratest is "natural" or the same kind our ovaries make.
Estratest comes in a tablet form and has many doses to choose from.
Most doctors like patients to start on the lowest dose and work their way up if needed to increased doses."
Yes, I have increased libido (Not wild and crazy, just a mild interest, where I used to have zilch!), and I don't mind you asking. I had to take EstratestHS for a few weeks before I experienced that effect. Suggestion here...make sure your husband understands that you need to be romanced and paid more attention to than the routine we sometimes can get into. When hormones are at a deficiency, we need every boost we can get, unlike in our youth! We can get caught up in assuming all the libido loss is physical when in reality we also often have other issues. Sex CAN become so usual and boring that interest can die.
I am watching for unwanted symptoms. It seems like I get a little acne whenever I forget to take a hormone dose! consistency works best for me.
I wonder why you could not break your pills in half and try that? Maybe you started at too high of a dose for you. Maybe you can take it with the Evening Primrose Oil.
Let us know what the new tests show and what your new endo says! TF<p>[This message has been edited by Tree Frog (edited 12-24-2001).]
Thanks TreeFrog. I was having trouble finding the breakdown between the two medications in EstratestHS. So as it turns out, I was taking a lot more than I originally thought. When I called I said I wanted to half the half-strength (confusing) so maybe the pharmacist went ahead and gave me that number. Anyway, it's good to clear it up. I still think that I just can't tolerate the medication so I am taking a natural estrogen by itself and feeling so much better. It is possible that you will not have to go through any of the undesirable side-effects that I did. I loved the added muscle tone though - but that's about all!
I'll keep you posted on my thyroid numbers when I hear back. I don't think they can be too far off but I certainly felt hyper in the very beginning. Now, almost six weeks later, I feel like things have leveled off. I find it very difficult to second guess, darn it. I get so tired of trying to figure out what my body is trying to tell me. Thanx again. BG